MAUDE Adverse Event Report: ABBOTT VASCULAR INC. HI-TORQUE STEELCORE; WIRE, GUIDE, CATHETER

ABBOTT VASCULAR INC. HI-TORQUE STEELCORE; WIRE, GUIDE, CATHETER
Lot Number 2092761
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/29/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a cardiomems heart failure (hf) system was deployed over an unspecified hi-torque (ht) steelcore 18 guide wire in the left pulmonary artery (pa).Upon removal of the ht steelcore guide wire, the cardiomems hf system got caught and was pulled into the pulmonary arch.The ht steelcore guide wire was able to be removed independently.A non-abbott pa catheter was used to re-advance [reposition] the cardiomems hf system.The cardiomems was pushed into the right pa ; not the desired implant site, where calibration was performed successfully.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the information provided, the investigation determined that the reported issue appear to be related to operational context of the procedure.Factors that contribute to difficulty removing the guide wire include, but are not limited to, outer diameter of the guide wire, challenging anatomy, device support, buildup procedural contaminants, user technique, and/or damage to the guide wire.The device was used after expiration date.A review of the lot history record indicated an expiration date (use by date) of 08-31-2024 and the procedure date was (b)(6) 2025 approximately fourteen months post expiration.It should be noted in the instructions for use (ifu) for ht guide wires indicates use by date symbol, which is next to the expiration date.The ifu deviation would not have contributed to the reported difficulty.Based on the results of the complaint investigation, there is no indication a product quality issue with respect to manufacture, design or labeling of the device.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A corrective and preventive actions (capa) review was performed and revealed no indication of a product quality issue.The production records for this product could not be reviewed and a similar complaint query could not be performed because the part number and lot number were not reported.Based on the information provided, the investigation determined that the reported issue appear to be related to operational context of the procedure.Factors that contribute to difficulty removing the guide wire include, but are not limited to, outer diameter of the guide wire, challenging anatomy, device support, buildup procedural contaminants, user technique, and/or damage to the guide wire.In this case, it was reported that while retracting the steelcore, it got caught on the sensor device and pulled the sensor into the pulmonary arch.Based on the results of the complaint investigation, there is no indication a product quality issue with respect to manufacture, design or labeling of the device.D4: catalog # updated from 1003282 to unk.D4: lot # updated from 2092761 to unknown.D4: the udi is not known as the part and lot number were not provided.

Brand Name
HI-TORQUE STEELCORE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key23599988
Report Number2024168-2025-11633
Device Sequence Number15775542
Product Code DQX
UDI-Device Identifier08717648013959
UDI-Public(01)08717648013959(17)240831(10)2092761
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K982876
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Lot Number2092761
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2025
Supplement Date Received by Manufacturer12/02/2025
Initial Report FDA Received Date11/19/2025
Supplement Report FDA Received Date12/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age72 YR
Patient SexFemale
Patient Weight70 KG
Patient EthnicityNon Hispanic
Patient RaceWhite